Sign in to follow this  
Followers 0
Onemorestep

Keppra and feeling sociopathic?

4 posts in this topic

Hey guys! So I'm thinking of giving keppra another go. It really kicked my physics pain that's been around since getting hppd in the butt and did wonders for reducing DP and bringing back my cognitive abilities. I could enjoy music again on it! Really was able to find serenity. However....

 

...one side effect i am worried about is I noticed I became sort of sociopathic when I was on it? I seemed unable to put myself in other people's shoes as well. It really tore up a year long friendship and romantic relationship I had. Took about 6 months being off of it for my morals to come back. I was very technically ethical when I was on it. Hard to describe. Spocklike. It felt a little bit like there was a barrier between me and acknowledging that other people had emotions and feelings too. Has anyone else experienced this?

 

I think going back into it if I keep that in mind I'll make better decisions. Plus I plan to just take between 10-50mg instead of the 1500 I was on. I read about a guy on here who did that and recovered a lot even though it took some months. I find this low dose pretty good at reducing my physical symptoms too.

hope everyone is well!

-oms

 

0

Share this post


Link to post
Share on other sites

I don't know about sociopathic but on Depakote I couldn't cry or experience sadness. Some people might consider that a good thing but I didn't.

0

Share this post


Link to post
Share on other sites

I had crazy anger problems on Lamotrigine. I'd just wanna fight all the time and I've never been that type of person. Have you thought about trying other meds besides Keppra? 

0

Share this post


Link to post
Share on other sites

Honestly I'm unsure what else to try. Unless I'm on Keppra, I am sensitive to most medications. Keppra has a lot of mechanisms but some primary ones involve gabergic modulation. That inhibitory action allows me to tolerate more meds/supplements. For instance while off it it I can't even really take B vitamins. They increase my methylation processes and that ramps me up too much. 

 

In the past I've tried lamotrigne, depekote, sinemet (gave me a rash (not the lethal one) that never went away on my face. Thank God for facial hair), ssris, Wellbutrin....honestly a huge score of meds. Some of them were before the hppd got really bad though. 

 

For some reason racetams really are able modulate my brain function more than any other drug. Unfortunately they seem to have side effects that aren't too great.

 

oxiracetam improved things immensely. My visuals almost completely went away. 95 percent reduction. But I think screwed up my hypothalamus with it. After I stopped I Lost the ability to have sex for six months. Had no hunger or thirst response either. It was nuttts. Immense anxiety etc. this may have been caused by abrupt cessation though. Who knows. 

 

When i get the nerve I'll start the low dose Keppra. At least I know that after a certain number of months off it I'll return to normal if I find it isn't working. I just want to be able to have interests again haha

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0